I had a blood test about a month ago and found out that I had a mild vitamin D deficiency. My doctor prescribed me 2000IUD of vitamin d3 and I took it for 2 weeks. I then bumped up my dosage level to 3000IUD, as it was coincidentally really helping with my acne and I was so happy with the results. By the way, I have NOT been taking any magnesium supplements. However, the other day, I experienced a panic attack for the first time, and ever since, I have been feeling very jittery and tense, with occasional waves of panic, as though it might come back again. I feel anxious all the time. I have no reason to panic, and I usually handled stress well in the past. Is it a possibility that not taking magnesium supplements while taking vitamin d3 is causing a deficiency in magnesium? I researched online, and apparently the anxiety and symptoms i seem to be experiencing are similar to the side effects of magnesium deficiency. If you strongly suspect this is the case, what should I do? How much and what type of magnesium should I take in order to balance out the levels of Vitamin D, and for how long? Should I stop taking the vitamin d for now? Thanks! Would really appreciate your help.

Asked by  Franny on December 10, 2015

Answers

  • Franny
    Participant
     Franny on

    See title

    Answered by  Franny on

  • IAW
    Participant
     IAW on

    We promote a blood level of 50ng/ml and I do not know what level you had and what your doctor’s goal is. We promote taking 5000iu a day.
    It sounds more like a magnesium deficiency but please keep in mind that Vitamin D should only make things better and not worse. You really need to read http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/ it is VERY important. It does talk about magnesium and gives you an idea how much to take. (I would not get magnesium oxide, it is the least absorbable.) Taking the magnesium is forever or you have to really improve your diet!
    So to answer the question you could stop the Vitamin D for let’s say a week but start taking the magnesium. Then try the Vitamin D again after a week. Taking the Vitamin D while magnesium deficient is only hurting not helping.
    It has been proven that Vitamin D does help acne.
    Hope this helps!

    Answered by  IAW on

    • Franny
      Participant
       Franny on

      Thank you so much for your quick response! That was really helpful, and I will surely read the article you linked. I will try getting off the vitamin d pills for a week. If you don’t mind me asking, which form of magnesium is the most effective/most absorbable that you’d suggest?

      Thanks again for your help! ๐Ÿ™‚

      Answered by  Franny on

  • IAW
    Participant
     IAW on

    Magnesium citrate or any magnesium with an “ate” at the end. I have also heard good results with magnesium chloride. I would try and spread it out with meals but that is just intuition on my part.

    Answered by  IAW on

Recent Discussion

Popular Questions